Georgia, 2015Flash Flood and Hail in Georgia, June 24, 2015
June 24, 2015 · NWS FFC · 30 events in 21 counties and zones
Strong afternoon heating and a very moist airmass combined to produce a very unstable atmosphere by the afternoon of the 24th. A weak cold front and an outflow boundary from strong overnight storms across the Tennessee Valley pushed south into the state resulting in widespread strong to severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4.3 million
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong afternoon heating and a very moist airmass combined to produce a very unstable atmosphere by the afternoon of the 24th. A weak cold front and an outflow boundary from strong overnight storms across the Tennessee Valley pushed south into the state resulting in widespread strong to severe thunderstorms. Numerous reports of damaging thunderstorm winds and large hail were received, initially across North Georgia, during the afternoon and early evening before moving into portions of Central Georgia during the evening. Heavy rain associated with one severe thunderstorm produced isolated flash flooding in western portions of Gwinnett County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 24, 12:35 PM EST, 58 minutes earlier.
Area forecast discussion, Jun 24, 12:35 PM EST, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
135 PM EDT WED JUN 24 2015
.SHORT TERM /TODAY THROUGH THURSDAY/...
REMNANTS OF A CONVECTIVE COMPLEX CONTINUE TO DRIFT SOUTH FROM
TN INTO AL AND MS. SEVERAL BOUNDARIES ASSOCIATED WITH THIS FEATURE
WILL PROBABLY AFFECT THE FORECAST AREA TODAY. SHOWERS AND A FEW
THUNDERSTORMS HAVE ALREADY DEVELOPED OVER THE SOUTHERN COUNTIES IN
THE FORECAST AREA. HAVE INCLUDED POPS AREA WIDE THROUGH THE DAY WITH
BETTER CHANCES FOR CENTRAL ZONES THIS MORNING. HAVE LEFT SLIGHT
CHANCE MOST AREAS OVERNIGHT TONIGHT SINCE CONVECTION HAS BEEN
LINGERING. A WEAK FRONTAL BOUNDARY VICINITY OF NORTH GA AND THE
SOUTHERN APPALACHIANS MAY STALL IN THAT AREA FOR THE REMAINDER OF
THE SHORT TERM. SO FOR THURSDAY...HAVE CONTINUED WITH CHANCE POPS
FOR THE ENTIRE AREA.
THE UPPER RIDGE WILL PERSIST THROUGH THE SHORT TERM AND HOT
TEMPERATURES ARE EXPECTED AGAIN TODAY AND THURSDAY. SOME INCREASE IN
CLOUDS AND CONVECTION MAY MODIFY SOME AREAS A BIT...HOWEVER HEAT
INDEX VALUES STILL EXPECTED TO REACH ADVISORY CRITERIA MAINLY
CENTRAL ZONES AND THE HEAT ADVISORY WILL REMAIN IN PLACE.
41
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
GUIDANCE IN FAIRLY DECENT CONSENSUS WITH THE FORECAST AS WE SHIFT
INTO A MORE ACTIVE PATTERN WITH THE LONG AWAITED RETURN OF THE UPPER
TROUGH...PROGGED TO DIG AND AMPLIFY INTO THE SOUTHEAST STARTING
FRIDAY. WHILE IT IS A WELCOMED CHANGE FOR COOLER TEMPS...IT WILL
HAVE TO COME WITH A SIDE EFFECT OF MORE ACTIVE PRECIP POTENTIAL AS
WE BECOME SUSCEPTIBLE FOR DISTURBANCES TRACKING ALONG THE UPPER
FLOW. THE FIRST OF WHICH PHASES WITH AN ENHANCED MOISTURE FIELD FROM
THE SOUTH AND SHOULD BRING LIKELY CHANCES OF SHOWERS AND STORMS FOR
FRIDAY. QUICKLY ON THE HEELS OF THIS...MODELS INDICATE A COLD FRONT
PASSAGE PROGGED TO PUSH ACROSS THE CWA SATURDAY AFTERNOON INTO
OVERNIGHT. WHILE GUIDANCE HAS SOME SUBTLE DISCREPANCIES ON STRENGTH
AND TIMING OF THIS...IT IS STILL RATHER ROBUST FOR THIS TIME OF YEAR
AND BRINGS SOME MARGINAL ENVIRONMENTAL SHEAR...THEREFORE HAS
POTENTIAL OF MORE ORGANIZED STORM MODES. HAVE GONE LIKELY POPS AREA
WIDE FOR SATURDAY WITH EVEN SOME CATEGORICAL POPS IN THE NORTH.
STORM TOTAL QPF FROM THE FRIDAY THRU EARLY SUNDAY PERIOD RESULT IN
UPWARDS OF 2 INCHES FOR THE FAR NORTH TO NEAR 1 INCH IN CENTRAL
GA...THOUGH HIGHER LOCALIZED AMOUNTS WILL LIKELY BE THE CASE.
POST-FRONTAL SUNDAY SHOULD HAVE TEMPS FEELING DOWNRIGHT PLEASANT
COMPARED TO WHAT WE HAVE HAD TO DEAL WITH THE LAST FEW WEEKS AND
MOST LOCATIONS SHOULD BE IN THE LOW TO MID 80S...ABOUT 5 DEGREES
BELOW CLIMO. AS THE FRONT PUSHES SOUTHEAST OF THE AREA...THERE
SHOULD BE A BREAK IN POPS THOUGH THE UPPER TROUGH AXIS STAYS WEST OF
THE AREA AND MODELS REALLY START TO DIVERGE IN THE EVOLUTION OF
ADDITIONAL DISTURBANCES TRAVERSING THE FLOW GOING INTO EARLY NEXT
WEEK. CANNOT RULE OUT A ROGUE MCS OR TWO POSSIBLY COMING ACROSS
THE TENNESSEE VALLEY OR MORE FOCUSED ROUNDS OF CONVECTION ANYTIME
AFTER MONDAY. TO DIFFICULT TO PIN DOWN ATTM FOR GREATER THAN LOW
END CHANCE POPS.
BAKER
&&
.CLIMATE...
RECORDS FOR 06-24 WEDNESDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 105 1930 74 1991 78 1944 53 1947
KATL 99 1988 74 1991 78 1930 54 1972
1930
KMCN 101 1988 77 1991 77 1932 53 1947
1930 1963
KCSG 100 1988 80 1963 78 2010 57 1972
1981
1951
RECORDS FOR 06-25 THURSDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 105 1914 72 1979 76 1931 58 1922
KATL 100 1914 70 1991 76 2010 59 1889
1952
1914
KMCN 103 1914 74 1928 77 1930 59 1990
1914
KCSG 101 1988 76 1963 76 2010 61 1974
1996
&&
.AVIATION...
18Z UPDATE...
VFR CONDITIONS ARE EXPECTED TO PREDOMINATE THROUGH THE PERIOD
OUTSIDE OF CONVECTION. LOCAL MVFR OR LOWER VISIBILITIES ARE POSSIBLE
06Z-14Z. THE BEST CHANCES FOR MORE WIDESPREAD THUNDERSTORM COVERAGE
WILL BE GENERALLY 20Z-02Z. HAVE INCLUDED A TEMPO FOR THUNDER AT ALL
TAF SITES THIS AFTERNOON. WINDS WILL REMAIN WESTERLY...GENERALLY
10KT OR LESS WITH VARIABLE WINDS 10-15KT WITH GUSTS OVER 25KT IN THE
VICINITY OF THUNDERSTORMS.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON TIMING AND COVERAGE OF CONVECTION...HIGH ALL OTHER
ELEMENTS.
20
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 97 74 96 75 / 30 20 30 20
ATLANTA 94 77 93 76 / 30 20 40 30
BLAIRSVILLE 90 67 90 68 / 30 20 30 20
CARTERSVILLE 94 72 94 74 / 30 20 40 30
COLUMBUS 95 76 94 75 / 40 20 40 40
GAINESVILLE 95 74 94 75 / 30 20 30 20
MACON 96 75 95 74 / 40 20 40 30
ROME 95 72 96 74 / 30 20 40 40
PEACHTREE CITY 94 73 93 74 / 40 20 40 30
VIDALIA 96 75 97 75 / 40 20 40 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING
FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...
CHATTAHOOCHEE...CLARKE...CRAWFORD...CRISP...DODGE...DOOLY...
EMANUEL...GLASCOCK...GREENE...HANCOCK...HARRIS...HOUSTON...
JASPER...JEFFERSON...JOHNSON...JONES...LAURENS...MACON...
MADISON...MARION...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...
OCONEE...OGLETHORPE...PEACH...PULASKI...PUTNAM...SCHLEY...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.
&&
SHORT TERM...41
LONG TERM....BAKER
AVIATION...41Hazardous weather outlook, Jun 24, 11:00 AM EST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1200 PM EDT WED JUN 24 2015
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1200 PM EDT WED JUN 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
TODAY SHOULD HAVE THE MOST WIDESPREAD HEAT CONCERNS OUT OF THE
CURRENT HEAT SPELL ACROSS THE AREA WITH HEAT INDICES REACHING OR
SLIGHTLY EXCEEDING 105 IN MUCH OF CENTRAL GEORGIA AND PORTIONS OF
EAST GEORGIA. A HEAT ADVISORY IS IN EFFECT FOR THIS AREA THIS
AFTERNOON AND EARLY EVENING.
SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE WITH THE GREATEST CHANCE
IN THE AFTERNOON AND EVENING PERIOD. SOME STORMS COULD BE STRONG
TO SEVERE.
WEATHER HAZARDS...
STRONG DOWNBURST WINDS...FREQUENT LIGHTING...AND HEAVY RAIN ARE
POSSIBLE WITH ANY THUNDERSTORMS. DANGEROUS HEAT INDEX LEVELS ARE
EXPECTED IN THE ADVISORY AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH THURSDAY. RESULTANT
HEAT INDICES IN THIS PERIOD MAY REACH OR EXCEED 105 IN PORTIONS OF
EAST AND CENTRAL GEORGIA. AN ADDITIONAL HEAT ADVISORY MAY VERY
WELL BE NEEDED ON THURSDAY.
WHILE SCATTERED THUNDERSTORMS ARE POSSIBLE ON THURSDAY IN A
SIMILAR SITUATION AS WEDNESDAY...MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS ARE EXPECTED FOR FRIDAY AS A DISTURBANCE TRACKS
ACROSS THE AREA...AND ALSO SATURDAY INTO EARLY SUNDAY WITH A COLD
FRONT PUSHING SOUTHEASTWARD. SOME STORMS REACHING STRONG TO
POSSIBLY SEVERE LEVELS CANNOT BE RULED OUT EACH DAY. GUSTY
WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING WILL BE THE MAIN
THREATS.
THUNDERSTORMS CANNOT BE RULED OUT ALSO ON MONDAY AND
TUESDAY...THOUGH CHANCES REMAIN LOWER DUE TO UNCERTAINTY IN THE
FORECAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jun 24, 9:29 AM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1029 AM EDT WED JUN 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG TOOMSBORO 32.83N 83.08W
06/23/2015 WILKINSON GA 911 CALL CENTER
911 CALL CENTER RECEIVED REPORT OF 3 TREES DOWN ON
SHEPPARD STREET NEAR THE HIGHWAY 57 AND HIGHWAY 112
INTERSECTION.
0245 PM TSTM WND DMG CORDELE 31.96N 83.78W
06/23/2015 CRISP GA 911 CALL CENTER
911 CALL CENTER RECEIVED REPORT OF A TREE BRANCH ON
VEHICLE IN THE VALHALLA NEIGHBORHOOD WEST OF CORDELE.
NUMEROUS TREES HAVE ALSO BEEN REPORTED TO HAVE FALLEN
DOWN ON POWERLINES IN THE CITY LIMITS OF CORDELE.
0250 PM TSTM WND DMG HAWKINSVILLE 32.28N 83.47W
06/23/2015 PULASKI GA EMERGENCY MNGR
EMERGENCY MANAGER DISCOVERED A TREE DOWN ON A HOUSE IN
NORTH HAWKINSVILLE. A TOTAL OF ABOUT 4-5 TREES WERE ALSO
FOUND NEAR THE DOOLY AND MCDUFFIE STREET INTERSECTIONS.
THESE TREES HAVE DOWNED A FEW POWERLINES.
0310 PM TSTM WND DMG KEWANEE 32.49N 83.09W
06/23/2015 LAURENS GA EMERGENCY MNGR
THE LAURENS COUNTY EMERGENCY MANAGER REPORTED ONE TREE
DOWN AT CHICKEN ROAD AND HWY 338.
0315 PM TSTM WND DMG DUBLIN 32.54N 82.90W
06/23/2015 LAURENS GA EMERGENCY MNGR
THE LAURENS COUNTY EMERGENCY MANAGER REPORTED ONE TREE
DOWN IN DUBLIN.
&&
EVENT NUMBER FFC1500394 FFC1500395 FFC1500396 FFC1500398 FFC1500397
JLFLocal storm report, Jun 24, 11:18 AM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1218 PM EDT WED JUN 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG HAWKINSVILLE 32.28N 83.47W
06/23/2015 PULASKI GA EMERGENCY MNGR
THE PULASKI COUNTY EMERGENCY MANAGER REPORTED THE
FACADE WAS BLOWN OFF OF A BUILDING ON COMMERCE STREET.
&&
EVENT NUMBER FFC1500399
JLFLocal storm report, Jun 24, 11:24 AM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1224 PM EDT WED JUN 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG TOOMSBORO 32.83N 83.08W
06/23/2015 WILKINSON GA 911 CALL CENTER
911 CALL CENTER RECEIVED REPORT OF 3 TREES DOWN ON
SHEPPARD STREET NEAR THE HIGHWAY 57 AND HIGHWAY 112
INTERSECTION.
0245 PM TSTM WND DMG CORDELE 31.96N 83.78W
06/23/2015 CRISP GA 911 CALL CENTER
911 CALL CENTER RECEIVED REPORT OF A TREE BRANCH ON
VEHICLE IN THE VALHALLA NEIGHBORHOOD WEST OF CORDELE.
NUMEROUS TREES HAVE ALSO BEEN REPORTED TO HAVE FALLEN
DOWN ON POWERLINES IN THE CITY LIMITS OF CORDELE.
0245 PM TSTM WND DMG HAWKINSVILLE 32.28N 83.47W
06/23/2015 PULASKI GA EMERGENCY MNGR
THE PULASKI COUNTY EMERGENCY MANAGER REPORTED THE
FACADE WAS BLOWN OFF OF A BUILDING ON COMMERCE STREET.
0250 PM TSTM WND DMG HAWKINSVILLE 32.28N 83.47W
06/23/2015 PULASKI GA EMERGENCY MNGR
EMERGENCY MANAGER DISCOVERED A TREE DOWN ON A HOUSE IN
NORTH HAWKINSVILLE. A TOTAL OF ABOUT 4-5 TREES WERE ALSO
FOUND NEAR THE DOOLY AND MCDUFFIE STREET INTERSECTIONS.
THESE TREES HAVE DOWNED A FEW POWERLINES.
0255 PM TSTM WND DMG GOOSE NECK 32.25N 83.45W
06/23/2015 PULASKI GA EMERGENCY MNGR
THE PULASKI COUNTY EMERGENCY MANAGER REPORTED THE METAL
ADD ON ROOF WAS TORN OFF A MOBILE HOME ON GOOSE NECK
ROAD.
0310 PM TSTM WND DMG KEWANEE 32.49N 83.09W
06/23/2015 LAURENS GA EMERGENCY MNGR
THE LAURENS COUNTY EMERGENCY MANAGER REPORTED ONE TREE
DOWN AT CHICKEN ROAD AND HWY 338.
0315 PM TSTM WND DMG DUBLIN 32.54N 82.90W
06/23/2015 LAURENS GA EMERGENCY MNGR
THE LAURENS COUNTY EMERGENCY MANAGER REPORTED ONE TREE
DOWN IN DUBLIN.
&&
EVENT NUMBER FFC1500394 FFC1500395 FFC1500399 FFC1500396 FFC1500400
FFC1500398 FFC1500397
JLFSpecial weather statement, Jun 24, 1:04 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 PM EDT WED JUN 24 2015
GAZ039-051-241900-
TALIAFERRO GA-WILKES GA-
204 PM EDT WED JUN 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TALIAFERRO AND
WILKES COUNTIES UNTIL 300 PM EDT...
AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CRAWFORDVILLE...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS OF 40 MPH... FREQUENT LIGHTNING AND HEAVY DOWNPOURS ARE
LIKELY AS THIS STORM MOVES ACROSS PARTS OF TALIAFERRO AND WILKES
COUNTIES THROUGH 300 PM EDT.
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES IN A SHORT TIME IS POSSIBLE.
DRIVERS SHOULD USE EXTRA CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS LIKELY.
LAT...LON 3360 8265 3360 8266 3359 8270 3354 8272
3351 8275 3352 8282 3347 8287 3344 8285
3345 8299 3350 8298 3358 8301 3360 8299
3362 8300 3362 8298 3366 8295 3369 8299
3376 8278 3361 8265
TIME...MOT...LOC 1802Z 333DEG 5KT 3360 8286Special weather statement, Jun 24, 1:20 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EDT WED JUN 24 2015
GAZ041-241900-
HARALSON GA-
220 PM EDT WED JUN 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN HARALSON COUNTY
UNTIL 300 PM EDT...
AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BUCHANAN...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS HARALSON COUNTY THROUGH 300 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
BUCHANAN...BREMEN...TALLAPOOSA...WACO...FELTON...DRAKETOWN AND EUBANK
LAKE.
RAINFALL AMOUNTS TO AROUND ONE INCHE CAN BE EXPECTED IN A SHORT
TIME. DRIVERS SHOULD USE EXTRA CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3390 8523 3390 8522 3391 8521 3391 8509
3388 8503 3381 8504 3381 8505 3372 8505
3369 8512 3369 8513 3370 8513 3367 8526
3381 8532
TIME...MOT...LOC 1819Z 316DEG 9KT 3384 8520Special weather statement, Jun 24, 1:31 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
231 PM EDT WED JUN 24 2015
GAZ058-070-071-241915-
BUTTS GA-LAMAR GA-MONROE GA-
231 PM EDT WED JUN 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN BUTTS...LAMAR AND
MONROE COUNTIES UNTIL 315 PM EDT...
AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 7 MILES NORTH OF FORSYTH. THIS STORM WAS
NEARLY STATIONARY OR DRIFTING TO THE SOUTH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PARTS OF
BUTTS...LAMAR AND MONROE COUNTIES THROUGH 315 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
FORSYTH...COLLIER...BLOUNT...CHAPPEL MILL...GOGGINS...PLANT
SCHERER...HIGH FALLS STATE PARK AND JOHNSTONVILLE.
RAINFALL AMOUNTS TO AROUND ONE INCH IN A SHORT TIME IS POSSIBLE.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3318 8411 3323 8390 3305 8378 3297 8408
TIME...MOT...LOC 1830Z 342DEG 4KT 3314 8398
Event by event
22 thunderstorm wind, 6 hail, 1 lightning, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Gwinnett
- When
- June 24, 1:33 PM EST to 1:45 PM EST
- Where
- Gwinnett County, 1.79 mi SE of Hog Mtn to 0.69 mi N of Dacula
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 34.032, -83.908
The public reported several trees and large branches blown down from around the intersection of Auburn Road and Dacula Road to the city of Dacula.
Thunderstorm Wind, Cobb
- When
- June 24, 1:45 PM EST
- Where
- Cobb County, 1.27 mi NW of (Mge)dobbins Afb Mar
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.914, -84.515
The ASOS at the Dobbins Air Reserve Base recorded a wind gust of 62 MPH.
Hail, Haralson
- When
- June 24, 2:01 PM EST to 2:10 PM EST
- Where
- Haralson County, 1.19 mi NW of West Bremen
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.762, -85.165
Employees at James O Neal Chrysler-Dodge-Jeep reported quarter size hail at their location along U.S. Highway 27 north northwest of Bremen.
Hail, Gwinnett
- When
- June 24, 2:30 PM EST to 2:40 PM EST
- Where
- Gwinnett County, 0.4 mi ENE of Duluth
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.002, -84.144
The public reported quarter sized hail in downtown Duluth.
Lightning, Gwinnett
- When
- June 24, 2:30 PM EST
- Where
- Gwinnett County, 2.99 mi NNE of Luxomni
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.940, -84.100
The Gwinnett County Emergency Manager reported a nursing home fire caused by lightning on Club Drive in Lawrenceville.
Thunderstorm Wind, Walton
- When
- June 24, 2:50 PM EST to 3:00 PM EST
- Where
- Walton County, 0.46 mi WSW of Between to 3.32 mi S of Between
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 33.818, -83.808
The Walton County 911 Center reported trees and power lines blown down at New Hope Church Road and Highway 78 in Between and at Nunnally Farm Road and Highway 138 west southwest of Monroe.
Thunderstorm Wind, Gwinnett
- When
- June 24, 2:53 PM EST to 3:03 PM EST
- Where
- Gwinnett County, 1.26 mi E of Five Forks to 2.08 mi NNW of Grayson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 33.883, -84.048
The Gwinnett County Emergency Manager reported several trees blown down including one on a house on Nathan Court in Lilburn and one on power lines at Hillside Drive and Grayson Highway northwest of Grayson.
Hail, Fulton
- When
- June 24, 3:00 PM EST to 3:10 PM EST
- Where
- Fulton County, 0.57 mi E of East Pt
- Measured
- 1.75 in hail
- Property damage
- $4.0 million
- Reported by
- Emergency Manager
- Coordinates
- 33.680, -84.440
The Fulton County Emergency Manager reported golf ball sized hail in East point.
Thunderstorm Wind, Clayton
- When
- June 24, 3:06 PM EST
- Where
- Clayton County, 0.69 mi S of Atlanta Hartsfield I
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.640, -84.430
The ASOS at Atlanta Hartsfield-Jackson International Airport recorded a wind gust of 61 MPH.
Thunderstorm Wind, Hall
- When
- June 24, 3:25 PM EST to 3:35 PM EST
- Where
- Hall County, 3.42 mi E of New Holland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 34.300, -83.740
The Hall County 911 Center reported numerous trees down across the county.
Thunderstorm Wind, Fulton
- When
- June 24, 3:35 PM EST to 3:40 PM EST
- Where
- Fulton County, 0.69 mi N of (Atl)atlanta Intl Ar
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 33.660, -84.430
The Georgia DOT reported a tree blown down on I-85 at Virginia Avenue.
Flash Flood, Gwinnett
- When
- June 24, 3:41 PM EST to 6:58 PM EST
- Where
- Gwinnett County, 0.58 mi E of Duluth to 2.15 mi ENE of Norcross
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 34.001, -84.140
The public reported some drainage branches of the Sweetwater Creek and Yellow River near Lilburn overflowed and flooded portions of some roads. The upper reaches of Sweetwater Creek flooded portions of the Northwood Country Club Golf Course and nearby woodlands.
Hail, Walton
- When
- June 24, 3:43 PM EST to 3:48 PM EST
- Where
- Walton County, 3.44 mi SSE of Social Circle
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 33.608, -83.689
Pictures were received on social media of quarter sized hail near I-20 southeast of Social Circle.
Thunderstorm Wind, Spalding
- When
- June 24, 3:49 PM EST to 3:59 PM EST
- Where
- Spalding County, 0.58 mi E of Vaughn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- 911 Call Center
- Coordinates
- 33.280, -84.390
The Spalding County 911 Center reported several trees blown down across the western portion of the county. Some of these trees brought down power lines as well.
Thunderstorm Wind, Whitfield
- When
- June 24, 3:55 PM EST to 4:05 PM EST
- Where
- Whitfield County, 0.83 mi N of Rocky Face to 2.27 mi W of Varnell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.812, -85.028
The Whitfield County Emergency Manager reported trees blown down at Highway 2 and Lake Kathy Road and on Old Chattanooga Road near Rocky Face.
Thunderstorm Wind, Baldwin
- When
- June 24, 4:06 PM EST to 4:16 PM EST
- Where
- Baldwin County, 2.37 mi NNW of Coopers
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 33.010, -83.300
The Baldwin County 911 Center reported a tree blown down on McCuller Weaver Road. The tree fell on a power line.
Thunderstorm Wind, Murray
- When
- June 24, 4:20 PM EST to 4:30 PM EST
- Where
- Murray County, 1.68 mi WNW of Spring Place to 2.13 mi S of Chatsworth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.760, -84.847
The Murray County Emergency Manager and the Murray County 911 Center reported trees blown down on Tibbs Bridge Road, Greeson Bend Road and Smyrna Church Road.
Thunderstorm Wind, Fayette
- When
- June 24, 4:40 PM EST to 4:50 PM EST
- Where
- Fayette County, 1.67 mi S of Tyrone
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.446, -84.601
An NWS survey team determined that a downburst knocked 25 to 30 large pine trees down onto several mobile homes in the Whispering Pines Mobile Home Park off of Senoia Road.
Thunderstorm Wind, Cherokee
- When
- June 24, 4:56 PM EST to 5:10 PM EST
- Where
- Cherokee County, 0.97 mi SE of Gober to 0.73 mi N of Ball Ground
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 34.291, -84.387
The Cherokee County Emergency Manager reported trees blown down around the vicinity of Ball Ground. One tree fell on a house at AW Roberts Drive and Strippling Street. Two trees fell at the intersection of Howell Bridge Road and Old Howell Bridge Road. A tree was down on power lines at the intersection of Cokers Chapel Road and East Cherokee Drive and a fallen tree blocked Northridge Road at Ball Ground Road. A tweet from the public was received reporting nickel sized hail in Ball Ground.
Thunderstorm Wind, Putnam
- When
- June 24, 5:02 PM EST to 5:10 PM EST
- Where
- Putnam County, 0.61 mi NNE of Flat Rock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 33.238, -83.316
The Putnam County 911 Center reported two trees down on power lines at the intersection of Pea Ridge Road and Flatrock Road.
Hail, Dawson
- When
- June 24, 5:15 PM EST to 5:20 PM EST
- Where
- Dawson County, 0.57 mi E of Silver City
- Measured
- 1 in hail
- Reported by
- 911 Call Center
- Coordinates
- 34.330, -84.110
The Dawson County 911 Center reported quarter sized hail near Silver City. One tree was also reported blown down in north Dawson County.
Thunderstorm Wind, Bartow
- When
- June 24, 5:25 PM EST to 5:35 PM EST
- Where
- Bartow County, Cartersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- 911 Call Center
- Coordinates
- 34.170, -84.800
The Bartow County 911 Center reported of numerous trees blown down across the county.
Thunderstorm Wind, Gordon
- When
- June 24, 5:40 PM EST to 5:50 PM EST
- Where
- Gordon County, Redbud
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 34.530, -84.820
The Gordon County 911 Center reported numerous trees blown down across the county.
Hail, Bartow
- When
- June 24, 5:41 PM EST to 5:45 PM EST
- Where
- Bartow County, 0.69 mi S of Euharlee
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.140, -84.930
The public reported quarter sized hail at Johnny Mitchell's Smokehouse on Covered Bridge Road in Euharlee.
Thunderstorm Wind, Dawson
- When
- June 24, 5:45 PM EST to 5:50 PM EST
- Where
- Dawson County, 1.49 mi NNE of Amicalola
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.570, -84.240
The Dawson County 911 Center reported a tree blown down in northern Dawson County.
Thunderstorm Wind, Pickens
- When
- June 24, 5:48 PM EST to 5:55 PM EST
- Where
- Pickens County, 1.19 mi NW of Nelson
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.393, -84.384
The Pickens County 911 Center reported a tree blown down on Kerry Drive southeast of Jasper.
Thunderstorm Wind, Harris
- When
- June 24, 6:00 PM EST to 6:10 PM EST
- Where
- Harris County, 0.31 mi NW of Waverly Hall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 32.683, -84.734
The Harris County 911 Center reported numerous trees blown down, mostly in the Waverly Hall area.
Thunderstorm Wind, Muscogee
- When
- June 24, 6:45 PM EST to 6:55 PM EST
- Where
- Muscogee County, 0.58 mi E of Columbus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $16,000
- Reported by
- 911 Call Center
- Coordinates
- 32.480, -84.960
The Muscogee County 911 Center reported about a dozen large trees blown down in Columbus, some onto power lines.
Thunderstorm Wind, Harris
- When
- June 24, 6:45 PM EST to 6:55 PM EST
- Where
- Harris County, 2.71 mi SW of Acton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 32.626, -85.037
The Harris County 911 Center reported a few trees blown down around the intersection of Highway 219 and Highway 315.
Thunderstorm Wind, Laurens
- When
- June 24, 8:30 PM EST to 8:40 PM EST
- Where
- Laurens County, 2.13 mi S of Brewton to 2.16 mi ENE of Hatoff
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 32.570, -82.794
The Laurens County 911 Center reported trees down, some on power lines, at Highway 80 and Wyatt Martin Road and at Highway 19 and White Springs Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Missouri, June 24 to 26, 20151 death · $1,000 · 1.75 in hail · 67 events
- Flash Flooding and Hail in Mississippi, June 24 to 27, 2015$220,000 · 1 in hail · 30 events
- Tornado and Flash Flood in Colorado, June 24 to 25, 2015$75,000 · EF1 · 12 events
- Lightning Strike in Colorado, June 24, 20155 injured · 1 event
- Hail and Damaging Wind in South Dakota, June 24, 2015$50,000 · 1.75 in hail · 5 events
- Damaging Winds in Louisiana, June 24, 2015$41,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in South Carolina, June 24 to 25, 2015$15,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Alabama, June 24, 20151 in hail · 22 events
- Damaging Winds and Lightning Strike in Florida, June 24, 20151 injured · $5,000 · 51 kt wind · 11 events
- Flooding in South Dakota, June 24 to 25, 2015$20,000 · 3 events
- Hail and Damaging Winds in Georgia, June 24 to 27, 2015$17,000 · 1 in hail · 5 events
- Hail and Damaging Winds in South Carolina, June 24, 2015$4,000 · 1.5 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591028, 591032, 591036, 591037, 591039, 591046, 591052, 591059, 591061, 591063, 591065, 578349, 591070, 591072, 591073, 591074, 591075, 591076, 591079, 591081, 591082, 591083, 591084, 591085, 591086, 591087, 591088, 591089, 591090, 591091.